MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC DA VINCI; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-13
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mcs tip has been received for failure analysis evaluation; however, the investigation had not been completed at the time of this report.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the single port (sp) monopolar curved scissors (mcs) tip kept falling from the mcs instrument.The mcs tip fell into the patient and was retrieved during the same procedure.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use, and no damage was noted.The surgeon believed the instrument was damaged during the surgery; it was used for 5 minutes.The surgeon noticed that the tip had dropped.Instrument did not collide with any other instruments or the hardware material during the surgical procedure.The fragment didn't fall inside of the patient during an instrument tip or accessory collision.The instrument was not removed during the procedure prior to the breakage.Upon final removal of the instrument the wrist was straightened.No damage was noted to the instrument, or the cannula upon final removal.However, the surgical staff noticed that the connector of the instrument was damaged.The assistant retrieved all fragments and confirmed that nothing was left behind.No additional surgical procedure was required to remove the fragment.There were no post operative tests like an x-ray, or ultrasound performed to check for remaining fragments.The procedure was completed robotically.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.The instrument and the fragment were available for return.There were no images, or video recordings of the procedure available for review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors (mcs) instrument was analyzed and found to have a dislodged retaining tip cover from the mcs blades.The retaining tip cover was observed to be completely detached from the blades.No material appeared to be missing.Due to the dislodged retaining cover, a detached fragment was observed that was returned with the mcs tip accessory.The retaining cover measured approximately 7.30mm x 13.90mm in size.The retaining cover was found to be torn at the distal end.The tear measured approximately 1.36mm in length.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
DA VINCI
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23291679
Report Number2955842-2025-40798
Device Sequence Number10028458
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(17)270228(10)K10250213
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430035-13
Device Catalogue Number430035
Device Lot NumberK10250213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown